Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 90, NWS Eureka, CA

November 1, 2011

NWS Eureka, CA issued this small craft advisory at Nov 1, 2011, 2:56 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 2:56 PM PDT (21:56 UTC)
Expired
Nov 2, 2011, 3:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS76 KEKA 012156
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 PM PDT TUE NOV 1 2011

PZZ470-475-020600-
/O.CAN.KEKA.GL.W.0033.000000T0000Z-111102T0400Z/
/O.NEW.KEKA.SC.Y.0090.111101T2200Z-111102T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
256 PM PDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IS NOW EFFECT UNTIL 3 AM PDT WEDNESDAY...

...THE PREVIOUS GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH WINDS OF 25 TO 35 KT AND GUSTS UP TO 40 KT WILL 
  CONTINUE THROUGH THIS EVENING. THE WINDS WILL DIMINISH LATER 
  TONIGHT. 

* SEAS: STEEP SHORT PERIOD SEAS WILL BUILD TO 16 TO 18 FT
  TODAY...THEN SUBSIDE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-020600-
/O.CAN.KEKA.SE.W.0013.000000T0000Z-111102T0400Z/
/O.NEW.KEKA.SC.Y.0090.111101T2200Z-111102T1000Z/
/O.CAN.KEKA.SC.Y.0089.000000T0000Z-111101T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
256 PM PDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

...THE PREVIOUS HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS: NORTH WINDS OF 20 TO 30 KT AND OCCASIONAL GUSTS UP TO 
  35 KT WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL 
  DIMINISH LATER TONIGHT. 

* SEAS: STEEP SHORT PERIOD SEAS OF 13 TO 15 FT WILL CONTINUE
  TODAY. SEAS WILL SUBSIDE T0NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
380 
WHUS76 KEKA 020402
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PDT TUE NOV 1 2011

PZZ450-455-470-475-021000-
/O.CON.KEKA.SC.Y.0090.000000T0000Z-111102T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 PM PDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY. 

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WINDS: NORTH WINDS OF 15 TO 25 KT WILL CONTINUE TO DIMINISH
  OVERNIGHT TONIGHT TO AROUND 5 TO 15 KT BY TOMORROW MORNING.

* SEAS: SEAS OF 8 TO 12 FT WILL CONTINUE TO SLOWLY DIMINISH
  TONIGHT TO AROUND 5 TO 8 FT BY TOMORROW MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
147 
WHUS76 KEKA 021003
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PDT WED NOV 2 2011

PZZ450-455-470-475-021115-
/O.EXP.KEKA.SC.Y.0090.000000T0000Z-111102T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 AM PDT WED NOV 2 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 5:22 AM PDT, 9 hours 34 minutes earlier.

Area forecast discussion, Nov 1, 5:22 AM PDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
522 AM PDT TUE NOV 1 2011

.SYNOPSIS...DRY AND MOSTLY CLEAR WEATHER WILL PERSIST TODAY
THROUGH WEDNESDAY MORNING UNDER LIGHT OFFSHORE FLOW. A COLD
UPPER TROUGH WILL APPROACH THE COAST LATE ON WEDNESDAY AND BRING
A CHANCE OF RAIN AND HIGH ELEVATION SNOW BY THURSDAY MORNING.
ANOTHER COLD TROUGH IS EXPECTED OVER THE WEEKEND.

&&

.DISCUSSION...SKIES WERE CLEAR ACROSS THE FORECAST REGION EARLY
THIS MORNING EXCEPT IN THE EEL AND VAN DUZEN WHERE SOME LOW CLOUDS
WERE APPARENT ON SATELLITE IMAGERY. THESE CLOUDS SHOULD DISSIPATE
RAPIDLY WITH HEATING AND BRISK NORTH WINDS. TEMPERATURES WERE ON
THE CHILLY SIDE FOR MOST PART...BUT THE NORTH WINDS HAVE KEPT TEMPS
FROM FALLING AT PLACES LIKE CRESCENT CITY AIRPORT AND PT ARENA C-MAN
STATION. THE NORTH WINDS SHOULD DIE DOWN TONIGHT AS HIGH PRESSURE
MOVES INTO THE GREAT BASIN AND WINDS SHIFT AROUND TO THE EAST. NO
DOUBT GUSTY EASTERLIES WILL DEVELOP OVER THE EXPOSED RIDGES TONIGHT
BUT FOR THE MOST PART...WINDS WILL BE LIGHT OR CALM IN THE VALLEYS.
WITH DRY AIR...CLEAR SKIES AND CALM WINDS EXPECT FROST TO DEVELOP
BY EARLY WED. THUS HOISTED A FROST ADVISORY FOR COASTAL AREAS.

AFTER A COOL AND CRISP MORNING ON WED...EXPECT IT WILL ANOTHER
FINE DAY AS A FRONT APPROACHES THE COAST. HIGH CLOUDS SHOULD INVADE
THE SKIES...BUT IT LOOKS LIKE THICK AND RAIN BEARING CLOUDS WILL
HOLD OFF TIL WED NGT. FRONTAL PASSAGE TIMING IS STILL A LITTLE
SKETCHY. GFS WAS A TAD FASTER WITH PRECIP GENERATION FROM THE
FRONT THAN THE NAM12. THE NAM12 STILL HAS RAIN BY 5 AM THU ACROSS
THE NORTHERN HALF OF THE DISTRICT AND BY 11 AM SOUTH.

A COLD UPPER TROUGH WILL FOLLOW ON THU. THIS TROUGH HAS DECENT
DYNAMICS AND COLD AIR ALOFT BUT NOT MUCH IN THE WAY OF MOISTURE.
WE SHOULD SEE NUMEROUS OR SCATTERED SHOWERS ON THU IN THE COOL
AND WEAKLY UNSTABLE AIR BEHIND THE FRONT. SNOW LEVELS WILL FALL
TO 4000-4500 FEET BUT ACCUMULATION WILL MOST LIKELY BE LIGHT.
WITH 500MB TEMPS PLUNGING TO -30C ON THU...SUSPECT WE MAY SEE
ISOLATED LOW TOP TSTMS OVER THE WATERS.

SOLUTIONS APPEARED TO BE IN GOOD AGREEMENT ON MOVING THE
UPPER TROUGH EAST BY FRIDAY MORNING. THUS WENT MOSTLY DRY ON
FRI EXCEPT ALONG THE NORTH COAST WHERE A FEW LINGERING SHOWERS MAY
CREEP ONSHORE. NEXT SYSTEM SHOULD TAKE AIM ON THE REGION SATURDAY
INTO SATURDAY NIGHT. THIS STORM APPEARS TO HAVE SLIGHTLY MORE
MOISTURE AND MAY END UP BRING MORE RAIN THAN THE FIRST.

LA NINA WEATHER PATTERN DOES NOT CHANGE MUCH NEXT WEEK. SO
SUSPECT WE WILL CONTINUE TO SEE PERIODIC RAIN OR SNOW. LATEST
GFS HAS THE NEXT ONE AFFECTING NW CA WITH MORE PRECIP ON TUE
OR TUE NIGHT NEXT WEEK. THE ECMWF WAS NOT IN SYNC HOWEVER.
TIMING IS STILL DUBIOUS...BUT I DID BEEF UP THE PRECIP CHANCES
ABOVE CLIMO ON TUE.

&&

.AVIATION...MOSTLY CLEAR SKIES ARE EXPECTED TO PREVAIL THRU THIS TAF
CYCLE. GUSTY WINDS WILL CONTINUE AT COASTAL LOCATIONS THRU MOST OF
THE DAY. INCLUDED LLWS AT KCEC EARLY THIS MORNING FOR PERIODS WHERE
SFC WINDS PARTIALLY DECOUPLE FROM STRONG BOUNDARY LAYER WINDS. /SEC

&&

.MARINE...N GALES ARE EXPECTED TO CONTINUE INTO THE EVENING OVER THE
OFFSHORE WATERS WITH OCCASIONAL GUSTS TO GALE FORCE. WINDS AND SEAS
WILL SUBSIDE LATER TONIGHT. HAVE LEFT EXISTING HEADLINES UNCHANGED.
NW SWELLS ARE EXPECTED TO INCREASE LATER IN THE WEEK WITH HEIGHTS OF
14 TO 15 FT POSSIBLE. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 4 PM
PDT THIS AFTERNOON PZZ450-455. HAZARDOUS SEAS WARNING UNTIL 9 PM
PDT THIS EVENING PZZ450-455. GALE WARNING UNTIL 9 PM PDT THIS
EVENING PZZ470-475. FROST ADVISORY FROM 2 AM TO 8 AM PDT WEDNESDAY
CAZ001-002.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 1, 5:30 AM PDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
530 AM PDT TUE NOV 1 2011

CAZ001-002-021200-
REDWOOD COAST-MENDOCINO COAST-
530 AM PDT TUE NOV 1 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY
WEDNESDAY MORNING.

RAIN AND UNSETTLED WEATHER WILL ARRIVE WEDNESDAY NIGHT AND
THURSDAY. MORE RAIN AND SHOWERS ARE ANTICIPATED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-076-021200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
530 AM PDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST IS EXPECTED IN THE VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FROST IS EXPECTED IN THE VALLEYS EARLY WEDNESDAY.

UNSETTLED WEATHER WITH SNOW IN THE MOUNTAINS IS
EXPECTED WEDNESDAY NIGHT AND THURSDAY. ANOTHER
STORM IS ANTICIPATED FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:54 AM PDTFrost AdvisoryEKA26 hr
Nov 1, 3:41 PM PDTFreeze WarningEKA12 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.